MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an apollo catheter was torn with thr guidewire or stylet.Apollo was placed near the nidus and mirage was taken out.While injecting onyx18, it was seen under fluro that microcatheter had torn.The damge was at the distal location.There was no friction or difficulty during insertion of the guidewire or stylet.There was no other damage to the catheter.There was no kink or damage to the guidewire/pushwire/stylet.The devices were prepared as per instructions for use (ifu).The catheter was flushed as per ifu.The patient was undergoing arteriovenous malformation (avm) treatment. avm was in m3 segment and vessels were tortuous and faced a little issue to understand the feeder arteries.Vessel tortousity was severe.The access vessel tas the left middle cerebral artery (mca) with a diameter of 3.7mm.No patient symptons or complications were reported.  ancillary devices: cat5 (ox) guide catheter, mirage wire guidewire, onyx 18 liquid embolic.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that there was a little resistance during injection.It was noted that the physician paused for awhile.The injection rate was followed as indicated in the competitor¿s ifu.The liquid embolic agent wasembedded in an unintended location.The patient was recovering well.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the apollo micro catheter was returned for analysis within a primary shipping box, within a secondary shipping box, within an opened apollo outer carton (b436046), within an opened apollo inner pouch (b436046), and within a dispenser coil.¿ damage location details: onyx residue was found within the apollo catheter hub.No damages were found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo catheter detachable tip was found intact.No damaged were found with the apollo catheter distal tip.Onyx residue was found within the apollo catheter distal tip lumen.The apollo catheter body was examined under magnification.The apollo catheter body was found ruptured ~5.5cm from the catheter distal tip.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter puncture¿ report could not be confirmed.Although no punctures were found with the apollo catheter the apollo catheter was found ruptured.The rupture appears to have occurred as a result of over-pressurization.Rupture can occur during injection of embolic material or when the distal portion of the catheter is kinked, prolapsed, or occluded.Rupture can also occur due to high injection rate, use of palm of hand pressure, increased injection force against resistance, or pauses longer than two minutes.In addition, the results of the catheter burst testing was reviewed for any anomalies; the data was within the expected and established specifications.The cause for the catheter rupture could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16007541
Report Number2029214-2022-02147
Device Sequence Number12140088
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB436046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2022
Supplement Date Received by Manufacturer12/20/2022
03/14/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/03/2023
03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale